MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number AQ2010V
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Diopter +24.00.Silicone ultraviolet-absorbing posterior chamber three piece foldable intraocular lens (elastimide®).(b)(4).Visual inspection of the returned product found the lens optic torn in half.Piece of optic and one loop haptic is torn off and missing.Lens was returned dry.There was evidence of dry clear residue on optic surface.A lens work order search was performed and no similar complaint was found.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted an aq2010v +24.00 diopter three piece silicone lens.Lens loaded and injected, lens ripped - the haptic got caught in the injector.Lens was completely removed from the eye.A new lens was implanted without difficulty.No patient injury.
 
Additional Manufacturer Narrative
Method: device history record review, medical review.Results: upon review of the device history record, there is nothing in the manufacturing, inspection and packaging process records that suggests a contributory factor in the complaint.Per medical review - reportedly, haptic of a 3-piece silicone iol was "caught in the injector" during insertion, causing the tear that required intraoperative lens removal/exchange.No reported incision enlargement or any other tissue damage.Report, dated on 12/16/15, stated that there was no patient injury during lens removal and that backup lens was implanted.No reported postoperative sequelae.Conclusion: based on the complaint history, work order search, product evaluation, medical review, and device history record review, a specific root cause of the event could not be determined.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5368880
Report Number2023826-2016-00010
Device Sequence Number235903
Product Code HQL
UDI-Device Identifier00841542100304
UDI-Public(01)00841542100304(17)190930
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P900048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/15/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2019
Device Model NumberAQ2010V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/14/2016
Supplement Report FDA Received Date02/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1